Thunderstorm Wind, Chester
- When
- June 15, 5:35 PM EST
- Where
- Chester County, Oxford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.783, -75.983
A severe thunderstorm knocked down several large tree limbs and wires in and around Oxford.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several large tree limbs and wires in and around Oxford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 15, 2:05 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 305 PM EDT TUE JUN 15 2004 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO WASH OUT NEAR THE REGION TONIGHT AS HIGH PRESSURE BUILDS OFF THE SOUTHEAST COAST. A WARM AND HUMID AIRMASS WILL CONTINUE TO DOMINATE THE WEATHER THROUGH MOST OF THIS WEEK. AN UPPER LEVEL DISTURBANCE SPINNING AROUND THE SOUTHERN STATES WILL MOVE NORTHEASTWARD OVER THE REMAINDER OF THIS WEEK. THIS WILL BRING SOME ADDITIONAL MOISTURE INTO THE REGION IN THE FORM OF A FEW SHOWERS OR THUNDERSTORMS, MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A WEAK COLD FRONT WILL MOVE THROUGH LATE THURSDAY, THEN FAIR WEATHER BUILDS IN FOR THE END OF THE WEEK AND INTO THE WEEKEND. ANOTHER COLD FRONT IS POISED TO MOVE THROUGH THE AREA ON SUNDAY, FOLLOWED BY DRY WEATHER FOR EARLY NEXT WEEK. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... THE COLD FRONT THAT WAS PUSHING TOWARD OUR AREA IS SLOWLY DISSIPATING AS IT MOVES EASTWARD. NOT MUCH IN THE WAY OF FORCING MECHANISMS TO GET CONVECTION GOING THIS AFTERNOON AND TONIGHT. HOWEVER, THE ATMOSPHERE IS UNSTABLE (SBCAPE AROUND 1800 J/KG) AND IT WILL NOT TAKE MUCH TO GET ISOLATED TO SCATTERED THUNDERSTORMS GOING. STORM INITIATION WILL LIKELY OCCUR TO OUR WEST AND SOUTHWEST OVER THE HIGHER TERRAIN AND PERHAPS OFF THE LAKE ERIE CONVERGENCE BOUNDARY (LAKE BREEZE), THEN MOVE EASTWARD. DEEP LAYER SHEAR WILL BE MARGINAL FOR DEVELOPMENT OF ORGANIZED STORMS SOUTH OF THE COLD FRONT THROUGH THIS EVENING. MOST OF THE CONVECTIVE ACTIVITY IS DEVELOPING ACROSS OHIO AND POINTS WESTWARD WHERE THE GREATEST INSTABILITY IS. HOWEVER ACROSS OUR CWA, WITH HEATING FOR THE REMAINDER OF THE AFTERNOON, SOME PULSE SEVERE STORMS ARE QUITE POSSIBLE, ESPECIALLY ACROSS CENTRAL AND SOUTHERN ZONES. MAIN RISK FROM STORMS WILL BE FROM ISOLATED DOWNBURSTS AND LARGE HAIL. WITH ANY STORMS THAT FORM, INTENSITY IS EXPECTED TO DECREASE AFTER DARK. PW VALUES CONTINUE TO RUN HIGH, THEREFORE A HEAVY RAIN THREAT WILL CONTINUE WITH ANY STORMS THROUGH TONIGHT. FOR TONIGHT, WE WILL CALL IS MAINLY SCATTERED SHOWERS AND THUNDERSTORMS AS ACTIVITY IS NOT EXPECTED TO BE TO WIDESPREAD, WITH MOST OF THE ACTIVITY LASTING UNTIL MIDNIGHT. FOR WEDNESDAY, CHC POPS WILL BE CONFINED TO SOUTHERN ZONES AS FRONTAL TYPE BOUNDARY IS DRAPED CLOSET TO THESE AREAS. ELSEWHERE, AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE, HOWEVER WILL LEAVE OUT FOR NOW. TEMPERATURES, NOT MANY CHANGES MADE AS CWA REMAINS IN A SOUPY AIRMASS. DID BUMP UP MAX TEMPS THOUGH A BIT FOR WEDNESDAY. && .LONG TERM (THURSDAY THROUGH TUESDAY)... MIDLEVEL RIDGE ALONG THE MIDDLE ATLANTIC/SOUTHEAST COAST BREAKS DOWN THURSDAY AS A FRONTAL BOUNDARY AND WEEK SURFACE LOW CROSS THE REGION. FORECAST SOUNDINGS FROM THE REGION, SHOW MODERATE INSTABILITY AHEAD OF THE FRONT. WINDS ARE NOT TO TERRIBLY STRONG, HOWEVER IF THE AMOUNT OF INSTABILITY IS REALIZED, WE WILL NEED TO WATCH CONVECTIVE CELLS FOR THE POTENTIAL OF STRONG GUSTY WINDS AND HAIL. PW VALUES ARE PROGGED TO BE AROUND 1.8 INCHES, THEREFORE LOCALLY TORRENTIAL DOWNPOURS ARE POSSIBLE. SPCS DAY 3 OUTLOOK PLACES OUR CWA IN A SLIGHT RISK FOR SEVERE STORMS, AND THIS LOOKS REASONABLE. ANY CONVECTIVE ACTIVITY SHOULD QUICKLY DIMINISH THURSDAY NIGHT. FRONT SLOWLY EASES ITS WAY SOUTHEASTWARD FRIDAY. THIS SLOW MOVEMENT COUPLED WITH DAYTIME HEATING MAY POP A FEW THUNDERSTORMS, THEREFORE PUT SLIGHT CHC POPS FOR THE AFTERNOON HOURS ACROSS CENTRAL AND SOUTHERN ZONES. SATURDAY IS STILL LOOKING DRY AS FRONTAL BOUNDARY SHOULD BE WELL SOUTHEAST OF THE REGION, AND HIGH PRESSURE BUILDS EASTWARD FROM THE WESTERN/CENTRAL GREAT LAKES REGION. THIS HIGH PRESSURE SYSTEM THEN SHIFTS EASTWARD AND MOVES OFF THE COAST EARLY SUNDAY MORNING. A WEAK COLD FRONT/SURFACE LOW POISED TO MOVE THROUGH SUNDAY, THEREFORE HAVE CHC POPS FOR SUNDAY AFTERNOON AND EARLY EVENING. MONDAY AND TUESDAY OF NEXT WEEK LOOK DRY AT THIS TIME, HOWEVER TIMING OF THE AFOREMENTIONED FRONT WILL LIKELY CHANGE FROM NOW AND THEN. THEREFORE SOME ADJUSTMENTS WILL PROBABLY BE NEEDED AS WE GO THROUGH THE REMAINDER OF THIS WEEK. AS FOR TEMPERATURES, DID NOT STRAY TO FAR FROM WHAT WE ARE CURRENTLY CARRYING. MAINLY JUST SOME MINOR ADJUSTMENTS HERE AND THERE. THAT IS ALL FOR NOW. HAVE A GOOD ONE && .MARINE...WL DROP THE SCA FOR ALL OF THE OCEAN WATERS AS SEAS HAVE DROPPED BELOW 5 FT S AND WL DROP BLO 5 FT SHORTLY...PBLY BFR DARK... AT BUOY 44025. WAVEWATCH CONTS WITH 4 FT AND SUPPORTS THIS IDEA. SOUTHWEST WINDS ARE FCST TO REMAIN ABOUT AS IS...10 TO 15 KT OR SO. AND, SCA CONDS ARE NOT EXPECTED THRU THE REMAINDER OF THE PD THRU FRI. && .AVIATION...SC CLDS THRU MIDDAY OVR CNTRL PTNS OF THE PHL CWA... INCLUDING MOST OF THE TAF SITES...HAVE ERODED AND RAISED, AND SHUD CONT TO DO SO THRU THE MID AFTN PD. CUD BE SOME MVFR VSBYS IN HAZE THIS AFTN. HOWEVER, WL HAVE TO WATCH FOR RW/TRW TO FORM TWD LATE AFTN/EVE AS THEY ARE ALREADY RAPIDLY DVLPG IN THE MOIST AND UNSTABLE AMS JUST TO THE SW...AND WE SHUD FOLLOW SUIT IN THE WAKE OF THE SC EROSIION. AS A RESULT WL INCLUDE A TEMPO GROUP FOR EVE TRW. IN ADDITION, ENERGY FM THE MORE ATTENTION-GETTING CONVTN WELL W SHUD ARRIVE TWD/AFT MIDN SO WL KEEP IN A CHC THRU THE OVRNGT PD... PSBLY ACTING AS A REPEAT OF LAST NITE. COPIOUS LO LVL MSTR COMBINED WITH PSBL LCLY EXCESSIVE PCPN IS LIKELY TO LEAD TO MORE MVFR SC/FOG OVRNGT AND ERY WED MRNG...BFR ERODING AND RAISING LATER WED MRNG. WENT A BIT MORE OPTIMISTIC OVR THE 2 FAR NRN LWX TAF SITES...WHICH WE ARE TENDING IN BACKUP MODE. && .PRELIMINARY POINT TEMPS/POPS... MPO 63 83 64 82 / 20 20 20 40 ABE 66 86 68 85 / 20 20 20 40 RDG 68 86 68 85 / 30 20 20 40 PHL 70 87 70 87 / 40 20 20 40 12N 66 86 65 84 / 20 20 20 40 SMQ 68 86 68 85 / 20 20 20 40 TTN 69 87 69 87 / 30 20 20 40 MIV 70 85 68 85 / 40 30 20 40 N55 67 78 68 79 / 40 30 20 40 ACY 69 84 68 84 / 40 30 20 40 ILG 70 87 70 87 / 40 20 20 40 DOV 70 84 69 84 / 40 30 20 40 GED 70 84 69 84 / 40 30 20 40 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && GORSE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 525 AM EDT TUE JUN 15 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-161100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 525 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON AND EVENING OVER MUCH OF THE REGION. RIP CURRENT RISK TODAY IS MODERATE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MPD/KRUZDLO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 PM EDT TUE JUN 15 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-160400- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 445 PM EDT TUE JUN 15 2004 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. A WARM AND HUMID AIRMASS REMAINS ACROSS THE AREA, AND THIS WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EVENING HOURS. SOME THUNDERSTORMS HAVE THE POTENTIAL TO TURN SEVERE WITH A DAMAGING WIND GUST BEING THE MAIN THREAT. HOWEVER, SOME HAIL IS ALSO POSSIBLE. IN ADDITION, ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL, POTENTIALLY CAUSING LOCALIZED FLOODING. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT WITH ANY THUNDERSTORM. LOCALIZED RAINFALL RATES OF AN INCH OR TWO AN HOUR ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS. THE HEAVY RAIN WILL LIKELY RESULT IN FLOODING IN AREAS OF POOR DRAINAGE AND ALONG SMALL STREAMS AND CREEKS. IF YOU LIVE IN A LOCATION THAT IS PRONE TO FLOODING BE SURE TO MONITOR THE LATEST WEATHER INFORMATION. SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO, THE VOICE OF THE NATIONAL WEATHER SERVICE, OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, VISIT US ON THE WEB AT: WWW.WEATHER.GOV/ER/PHI (LOWER CASE). GORSE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407996.